MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORGUE (HT), SD, X-DR, SCR, 5/PK; ORTHOPEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE

BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORGUE (HT), SD, X-DR, SCR, 5/PK; ORTHOPEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint # (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: unknown screw, catalog number ni.Lot number ni.Report source: (b)(6).
 
Event or Problem Description
It was reported that while attempting to insert a screw, the screw fractured halfway into the bone.The fractured portion of the screw was not removed and remained in the bone.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was conducted on the screws and each show heavy wear.The screws have each fractured where the screw head meets the screw body.The dhr was reviewed and there were no nonconformances found.There are no indications of manufacturing defects.For this part (95-6104) and the previous one year (from the notification date) regarding the fracturing of this screw, there is a complaint rate of 0.01% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause is excessive force was applied beyond what the screws are designed to encounter.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.5MM SYSTEM HIGH TORGUE (HT), SD, X-DR, SCR, 5/PK
Common Device Name
ORTHOPEDIC BONE SCREW, NON-BIOABSORBABLE, NON-STERILE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9813130
Report Number0001032347-2020-00153
Device Sequence Number16894569
Product Code GWO
UDI-Device Identifier00841036056650
UDI-Public00841036056650
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number95-6104
Device Lot Number390230
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;